Alert archive / Texas / Tornado Warnings in 2023
Tornado Warning 3, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Jan 24, 2023, 3:25 PM CST for Hardin County, Jefferson County, Orange County, Texas. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 24, 2023, 3:25 PM CST (21:25 UTC)
- Expired
- Jan 24, 2023, 4:00 PM CST
- In force
- 35 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Hardin County, TX, Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 93 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 24, 3:45 PM CST | TSTM WND DMG | Nome, TX | SIGNIFICANT STRUCTURAL DAMAGE IN THE NOME AREA POSSIBLY FROM A TORNADO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 24, 10:49 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 395 m²/s²
- 0-3 km storm-relative helicity
- 502 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
936
WFUS54 KLCH 242125
TORLCH
TXC199-245-361-242200-
/O.NEW.KLCH.TO.W.0003.230124T2125Z-230124T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
325 PM CST Tue Jan 24 2023
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
Northwestern Jefferson County in southeastern Texas...
Southeastern Hardin County in southeastern Texas...
Northwestern Orange County in southeastern Texas...
* Until 400 PM CST.
* At 325 PM CST, a severe thunderstorm capable of producing a tornado
was located near Nome, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Nome around 330 PM CST.
Sour Lake around 335 PM CST.
China around 340 PM CST.
Bevil Oaks around 345 PM CST.
Beaumont around 355 PM CST.
Vidor, Rose City, Pine Forest and Lakeview around 400 PM CST.
This includes Interstate 10 in Texas between mile markers 862 and
844.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3032 9413 3030 9412 3026 9411 3026 9410
3024 9412 3024 9407 3010 9396 2989 9442
2989 9444 3011 9445
TIME...MOT...LOC 2125Z 236DEG 40KT 2998 9447
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
782 follow-up statements
777
WWUS54 KLCH 242145
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
345 PM CST Tue Jan 24 2023
TXC199-245-361-242200-
/O.CON.KLCH.TO.W.0003.000000T0000Z-230124T2200Z/
Jefferson TX-Hardin TX-Orange TX-
345 PM CST Tue Jan 24 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CST FOR
NORTHWESTERN JEFFERSON...SOUTHEASTERN HARDIN AND NORTHWESTERN ORANGE
COUNTIES...
At 345 PM CST, a severe thunderstorm capable of producing a tornado
was located near China, or 8 miles southwest of Beaumont, moving
northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Bevil Oaks around 355 PM CST.
Beaumont around 400 PM CST.
Rose City and Lakeview around 410 PM CST.
Vidor and Pine Forest around 415 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3032 9413 3030 9412 3026 9411 3026 9410
3024 9412 3024 9407 3010 9396 2996 9427
3014 9440
TIME...MOT...LOC 2145Z 229DEG 32KT 3004 9427
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
78051
WWUS54 KLCH 242200
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
400 PM CST Tue Jan 24 2023
TXC199-245-361-242210-
/O.EXP.KLCH.TO.W.0003.000000T0000Z-230124T2200Z/
Jefferson TX-Hardin TX-Orange TX-
400 PM CST Tue Jan 24 2023
...THE TORNADO WARNING FOR NORTHWESTERN JEFFERSON...SOUTHEASTERN
HARDIN AND NORTHWESTERN ORANGE COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
A Tornado Watch remains in effect until 600 PM CST for southeastern
Texas.
LAT...LON 3032 9413 3030 9412 3026 9411 3026 9410
3024 9412 3024 9407 3010 9396 2996 9427
3014 9440
TIME...MOT...LOC 2200Z 236DEG 40KT 3013 9412
$$
78What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Jan 24, 3:15 PM CST, 10 minutes earlier.
Area forecast discussion, Jan 24, 3:15 PM CST, 10 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
315 PM CST Tue Jan 24 2023
...New SHORT TERM, LONG TERM, MARINE...
.SHORT TERM...
(Tonight through Thursday night)
Issued at 310 PM CST Tue Jan 24 2023
All the main weather during this period will occur from now
through the evening hours as a potent surface low moves northeast
across the forecast area from southeast Texas to east central
Louisiana.
South of the surface low the warm sector will have a chance to
move inland, probably getting up to the I-10 corridor. These
locations will have a potential to see supercell rotating
thunderstorms producing tornadoes, then see a squall line to
produce damaging wind gusts. Also, in the warm sector strong
gradient winds will occur as mixing will allow the strong low
level jet come down to the surface. We have already seen gradient
wind gusts to 55 mph at KBPT. High rainfall rates will occur which
may cause some quick street flooding.
As the low lifts off to the northeast, a cold front will move down
in behind it bringing northwest wind and cooler and drier air,
although low level cloudiness will likely take awhile to scatter
out on Wednesday.
Rua
&&
.LONG TERM...
(Friday through next Monday)
Issued at 310 PM CST Tue Jan 24 2023
High pressure will be across the northern gulf coast during Friday
morning. A quite chilly air mass will have settled in and a light
freeze may occur at most locations north of Interstate 10.
The ridge will shift east through Friday and into weekend which will
start the return flow by Friday afternoon. Low pressure is expected
to develop in the southern plains Saturday which will increase the
southeast flow locally. A few showers will also be possible late
Saturday.
The next cold front will move through the region Sunday with showers
and storms possible. High moisture lvls may allow for another round
of heavy rainfall.
&&
.AVIATION...
(18Z TAFS)
Issued at 1140 AM CST Tue Jan 24 2023
Conditions will deteriorate as the afternoon progresses as a
strong surface low tracks across southeast Texas to east central
Louisiana. Very strong and gusty southeast to south winds are
expected with low level wind shear through the afternoon, with
occasional showers and MVFR conditions.
Showers and thunderstorms will continue to increase with the low,
and eventually a squall line will move across. Potential IFR
conditions with strong erratic wind gusts with the thunderstorms.
As the low moves off to the northeast this evening, a cold front
will move across with winds becoming northwest, and still breezy
but not as strong. Rains will end with MVFR ceilings holding into
Wednesday morning.
Rua
&&
.MARINE...
Issued at 310 PM CST Tue Jan 24 2023
A surface low will move just north of the coastal waters this
evening. Strong south winds will occur ahead of it with gusts over
gale force, along with showers and thunderstorms, some capable of
producing water spouts. Also, the tides will run 2 to 3 feet above
normal that will produce some coastal flooding during high tide
this evening.
As the surface low moves off to the northeast overnight, a cold
front will move through the coastal waters with strong northwest
winds developing keeping a small craft advisory going after the
gale warning expires.
Winds will decrease during Wednesday as high pressure builds over
the region. An onshore flow will redevelop by the weekend as the
high pushes east of the area.
Rua
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 40 49 33 52 / 80 0 0 0
LCH 41 51 36 54 / 60 0 0 0
LFT 45 53 38 55 / 90 0 0 0
BPT 40 54 36 56 / 20 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 6 AM CST Wednesday for LAZ027-030.
High Wind Warning until 11 PM CST this evening for LAZ028-029-
031>033-042>045-052>055.
Wind Advisory from 11 PM this evening to 6 AM CST Wednesday for
LAZ028-029-031>033-042>045-052>055.
High Wind Warning until 9 PM CST this evening for LAZ041-073-074.
Wind Advisory from 9 PM this evening to 6 AM CST Wednesday for
LAZ041-073-074.
Coastal Flood Warning until 9 PM CST this evening for LAZ052>054-
073-074.
TX...Wind Advisory until 6 AM CST Wednesday for TXZ180-201-259>262.
High Wind Warning until 9 PM CST this evening for TXZ215-216.
Wind Advisory from 9 PM this evening to 6 AM CST Wednesday for
TXZ215-216.
Coastal Flood Warning until 9 PM CST this evening for TXZ215.
GM...Gale Warning until 3 AM CST Wednesday for GMZ430-432-435-450-452-
455-470-472-475.
Small Craft Advisory from 3 AM to 6 AM CST Wednesday for GMZ430-
432-435-450-452-455-470-472-475.
&&
SHORT TERM...07
LONG TERM....78
AVIATION...07Hazardous weather outlook, Jan 24, 3:23 PM CST, 2 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 323 PM CST Tue Jan 24 2023 LAZ030-TXZ201-259>262-252130- Beauregard-Hardin-Northern Jasper-Northern Newton-Southern Jasper- Southern Newton- 323 PM CST Tue Jan 24 2023 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST WEDNESDAY... ...TORNADO WATCH 27 IN EFFECT UNTIL 6 PM CST THIS EVENING... This Hazardous Weather Outlook is for southwest Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Outside of a chance for showers and a few thunderstorms this weekend,quiet weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ031-042-252130- Allen-Jefferson Davis- 323 PM CST Tue Jan 24 2023 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM CST THIS EVENING... ...TORNADO WATCH 27 IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 6 AM CST WEDNESDAY... This Hazardous Weather Outlook is for southwest Louisiana. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. High Wind Warning. Wind Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Outside of a chance for showers and a few thunderstorms this weekend,quiet weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ052>054-252130- Vermilion-Iberia-St. Mary- 323 PM CST Tue Jan 24 2023 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING... ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM CST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 6 AM CST WEDNESDAY... This Hazardous Weather Outlook is for south central Louisiana and southwest Louisiana. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. Coastal Flood Warning. Wind Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Outside of a chance for showers and a few thunderstorms this weekend, quiet weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ073-074-TXZ215-252130- West Cameron-East Cameron-Jefferson- 323 PM CST Tue Jan 24 2023 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING... ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING... ...TORNADO WATCH 27 IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST WEDNESDAY... This Hazardous Weather Outlook is for southwest Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. High Wind Warning. Coastal Flood Warning. Wind Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Outside of a chance for showers and a few thunderstorms this weekend, quiet weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ028-029-032-033-043>045-055-252130- Rapides-Avoyelles-Evangeline-St. Landry-Acadia-Lafayette- Upper St. Martin-Lower St. Martin- 323 PM CST Tue Jan 24 2023 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM CST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 6 AM CST WEDNESDAY... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana and southwest Louisiana. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. Wind Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Outside of a chance for showers and a few thunderstorms this weekend, quiet weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ027-TXZ180-252130- Vernon-Tyler- 323 PM CST Tue Jan 24 2023 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST WEDNESDAY... This Hazardous Weather Outlook is for west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Outside of a chance for showers and a few thunderstorms this weekend, quiet weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ041-TXZ216-252130- Calcasieu-Orange- 323 PM CST Tue Jan 24 2023 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING... ...TORNADO WATCH 27 IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST WEDNESDAY... This Hazardous Weather Outlook is for southwest Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. High Wind Warning. Wind Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Outside of a chance for showers and a few thunderstorms this weekend, quiet weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ435-452-455-470-472-475-252130- Vermilion Bay- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Coastal waters from Cameron LA to High Island TX from 20 to 60 NM- Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 323 PM CST Tue Jan 24 2023 ...GALE WARNING IN EFFECT UNTIL 3 AM CST WEDNESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 6 AM CST WEDNESDAY... This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-450-252130- Sabine Lake-Calcasieu Lake- Coastal waters from Cameron LA to High Island TX out 20 NM- 323 PM CST Tue Jan 24 2023 ...GALE WARNING IN EFFECT UNTIL 3 AM CST WEDNESDAY... ...TORNADO WATCH 27 IN EFFECT UNTIL 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 6 AM CST WEDNESDAY... This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Tornado Watch. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jan 24, 9:39 AM CST, 5 hours 46 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
939 AM CST Tue Jan 24 2023
LAZ032-033-042-043-241615-
Acadia LA-Jefferson Davis LA-St. Landry LA-Evangeline LA-
939 AM CST Tue Jan 24 2023
...A strong thunderstorm will impact portions of northeastern
Jefferson Davis, southwestern Evangeline, northwestern Acadia and
west central St. Landry Parishes through 1015 AM CST...
At 939 AM CST, Doppler radar was tracking a strong thunderstorm near
Jennings, moving northeast at 45 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eunice, Jennings, Welsh, Basile, Elton, Pine Island, Savoy, Duralde,
Hathaway and Roanoke.
This includes Interstate 10 in Louisiana between mile markers 54 and
66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3027 9288 3049 9267 3049 9262 3052 9262
3054 9260 3057 9259 3066 9250 3049 9230
3017 9272
TIME...MOT...LOC 1539Z 222DEG 39KT 3026 9271
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
78Special weather statement, Jan 24, 1:58 PM CST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
158 PM CST Tue Jan 24 2023
TXZ180-201-261-242030-
Hardin TX-Southern Jasper TX-Tyler TX-
158 PM CST Tue Jan 24 2023
...A strong thunderstorm will impact portions of southwestern Tyler
and northern Hardin Counties through 230 PM CST...
At 158 PM CST, Doppler radar was tracking a strong thunderstorm near
Thicket, moving northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Woodville, Kountze, Saratoga, Wildwood, Warren, Thicket, Caney Head,
Votaw, Honey Island, Batson, Village Mills, Ivanhoe and Hillister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 600 PM CST for southeastern
Texas.
&&
LAT...LON 3049 9454 3071 9459 3084 9441 3043 9407
3019 9462 3049 9473
TIME...MOT...LOC 1958Z 222DEG 49KT 3038 9469
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
78Special weather statement, Jan 24, 2:26 PM CST, 59 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
226 PM CST Tue Jan 24 2023
TXZ180-201-259>261-242100-
Hardin TX-Northern Newton TX-Northern Jasper TX-Southern Jasper TX-
Tyler TX-
226 PM CST Tue Jan 24 2023
...A strong thunderstorm will impact portions of eastern Tyler, west
central Newton, northeastern Hardin and Jasper Counties through 300
PM CST...
At 225 PM CST, Doppler radar was tracking a line of strong
thunderstorms near Warren, moving northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jasper, Woodville, Newton, Kirbyville, Call, Ebenezer, Fred, Town
Bluff, Bon Weir, Caney Head, Trout Creek, Magnolia Springs, Mt.
Union, Spurger, Jamestown, Roganville, Ivanhoe, Sam Rayburn Dam,
Bleakwood and Hillister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 600 PM CST for southwestern
Louisiana...and southeastern Texas.
&&
LAT...LON 3109 9418 3110 9410 3096 9384 3074 9361
3072 9361 3043 9408 3038 9419 3058 9438
3082 9447
TIME...MOT...LOC 2025Z 227DEG 41KT 3058 9432
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
78Special weather statement, Jan 24, 2:58 PM CST, 27 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
258 PM CST Tue Jan 24 2023
LAZ027-030-TXZ259>262-242130-
Beauregard LA-Vernon LA-Southern Newton TX-Northern Newton TX-
Northern Jasper TX-Southern Jasper TX-
258 PM CST Tue Jan 24 2023
...Strong thunderstorms will impact portions of northwestern
Beauregard and western Vernon Parishes, Newton and eastern Jasper
Counties through 330 PM CST...
At 257 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Browndell to near Roganville to near Buna.
Movement was east at 50 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jasper, Newton, Kirbyville, Merryville, Evadale, Toledo Bend Dam,
Call, Fields, Bon Weir, Buna, Burkeville, Browndell, Trout Creek,
Bivens, Mayflower, Wrights Settlement, Harrisburg, Junction,
Stringtown and Farrsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 600 PM CST for southwestern
Louisiana...and southeastern Texas.
&&
LAT...LON 3131 9342 3088 9332 3052 9355 3033 9410
3035 9408 3041 9412 3075 9395 3113 9404
3116 9391 3118 9361 3117 9358 3119 9355
3123 9354 3124 9356 3128 9353 3128 9344
TIME...MOT...LOC 2057Z 256DEG 43KT 3114 9399 3076 9390 3046 9406
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
78Local storm report, Jan 24, 3:15 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
315 PM CST TUE JAN 24 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 AM HAIL 3 E DUSON 30.23N 92.15W
01/24/2023 U0.50 INCH LAFAYETTE LA PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
&&The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 4:36 AM CST | Coastal Flood Warning | LCH | 16 hr | |
| Jan 24, 10:18 AM CST | River Flood Warning | LCH | Newton, Orange | 48 days |
| Jan 24, 1:58 PM CST | Special Weather Statement | LCH | Hardin, Tyler | 32 min |
| Jan 24, 2:26 PM CST | Special Weather Statement | LCH | Jasper, Newton, Tyler | 34 min |
| Jan 24, 2:58 PM CST | Special Weather Statement | LCH | Newton | 32 min |
| Jan 24, 3:19 PM CST | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Jefferson, Orange | 41 min |
| Jan 24, 3:54 PM CST | Tornado Warning | LCH | Jefferson | 36 min |
| Jan 24, 3:59 PM CST | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 46 min |
| Jan 24, 4:12 PM CST | Tornado Warning | LCH | Jasper, Newton | 33 min |
| Jan 24, 4:17 PM CST | Tornado Warning | LCH | Jefferson, Orange | 28 min |
| Jan 24, 4:22 PM CST | Flash Flood Warning | LCH | Hardin, Jasper, Newton, Tyler | 3 hr |
| Jan 24, 4:24 PM CST | Flash Flood Warning | LCH | Hardin, Jefferson, Newton, Orange | 3 hr |
| Jan 24, 4:24 PM CST | Tornado Warning | LCH | Newton, Orange | 36 min |
| Jan 24, 4:31 PM CST | Tornado Warning | LCH | Orange | 16 min |
| Jan 24, 4:38 PM CST | Severe Thunderstorm Warning | LCH | Jefferson, Newton | 67 min |
| Jan 24, 4:39 PM CST | Tornado Warning | LCH | Orange | 24 min |
Nearby
Tornado Warnings in Texas, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.